TITLE

Higher-order energy expansions and spike locations

AUTHOR(S)
Wei, Juncheng; Winter, Matthias
PUB. DATE
August 2004
SOURCE
Calculus of Variations & Partial Differential Equations;Aug2004, Vol. 20 Issue 4, p403
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Examines a singularly perturbed semilinear elliptic problem. Asymptotic expansion; Single boundary spike; Higher-order expansion; Applications of the expansion. Boundary mean curvature function.
ACCESSION #
13604210

 

Related Articles

  • Homoclinic solutions for a semilinear elliptic equation with an asymptotically linear nonlinearity. van Heerden, Francois a. // Calculus of Variations & Partial Differential Equations;Aug2004, Vol. 20 Issue 4, p431 

    We study the following semilinear elliptic equation -?u + b(x)u = f(u), x ? RN, where b is periodic and f is assumed to be asymptotically linear. The purpose of this paper is to establish the existence of infinitely many homoclinic type solutions for this class of nonlinearities.

  • Stationary Flow Past a Semi-Infinite Flat Plate: Analytical and Numerical Evidence for a Symmetry-Breaking Solution. Bichsel, Denis; Wittwer, Peter // Journal of Statistical Physics;Apr2007, Vol. 127 Issue 1, p133 

    We consider the question of the existence of stationary solutions for the Navier Stokes equations describing the flow of a incompressible fluid past a semi-infinite flat plate at zero incidence angle. By using ideas from the theory of dynamical systems we analyze the vorticity equation for this...

  • Asymptotic and Numerical Solutions for a Hammocking Model. O'BRIEN, S. B. G.; CASEY, V. // Quarterly Journal of Mechanics & Applied Mathematics;Aug2002, Vol. 55 Issue 3, p409 

    We formulate a model to predict the shape of a stretched membrane which is nearly conformal to an underlying body and which is distorted by a small surface perturbation. We develop a number of models to examine the situation and obtain appropriate asymptotic approximations which are then...

  • Asymptotic Expansions of Periodic Solutions for a Singular Perturbation Problem Including Nonlinear Dynamical System with Two Boundary Layers. Jahanshahi, M.; Mehri, B.; Aliev, N.; Sakai, K. // Southeast Asian Bulletin of Mathematics;2004, Vol. 28 Issue 1, p41 

    This paper is for the investigation and writing of asymptotic expansions of periodic solutions of a singular perturbation problem which includes a nonlinear dynamical system. One of the equations of this system includes small parameter ε. Supposing that boundary layers are formed at the both...

  • ASYMPTOTICS OF SOLUTION FOR SINGULARLY PERTURBED NONLINEAR DISCRETE PERIODIC OPTIMAL CONTROL PROBLEMS. KURINA, GALINA; NEKRASOVA, NATALYA // Systems Science;2008, Vol. 34 Issue 1, p23 

    The asymptotic expansion of the solution of a singularly perturbed nonlinear discrete time periodic optimal control problem is constructed as series with respect to non-negative integer powers of a small parameter. The terms of asymptotic expansion are the solutions of optimal control problems...

  • Approach to Equilibrium for the Phonon Boltzmann Equation. Bricmont, Jean; Kupiainen, Antti // Communications in Mathematical Physics;Jun2008, Vol. 281 Issue 1, p179 

    We study the asymptotics of solutions of the Boltzmann equation describing the kinetic limit of a lattice of classical interacting anharmonic oscillators. We prove that, if the initial condition is a small perturbation of an equilibrium state, and vanishes at infinity, the dynamics tends...

  • Correlation energy extrapolation by intrinsic scaling. II. The water and the nitrogen molecule. Bytautas, Laimutis; Ruedenberg, Klaus // Journal of Chemical Physics;12/8/2004, Vol. 121 Issue 22, p10919 

    The extrapolation method for determining benchmark quality full configuration-interaction energies described in preceding paper [L. Bytautas and K. Ruedenberg, J. Chem. Phys. 121, 10905 (2004)] is applied to the molecules H2O and N2. As in the neon atom case, discussed in preceding paper [L....

  • On convergence of gradient-dependent integrands. Martin Kru��k // Applications of Mathematics;Dec2007, Vol. 52 Issue 6, p529 

    Abstract��We study convergence properties of {?(?u k )}k?N if ? ? C(R m?m ), |?(s)| ? C(1+|s| p ), 1 p u k ? u weakly in W 1,p (O; R m ) and for some g ? C(O) it holds that ?O g(x)?(?u k (x))dx ? ?O g(x)Q?(?u(x))dx as k ? 8. In particular, we give necessary and sufficient...

  • Rolling in the Higgs model and elliptic functions. Arefeva, I.; Volovich, I.; Piskovskiy, E. // Theoretical & Mathematical Physics;Jul2012, Vol. 172 Issue 1, p1001 

    Asymptotic methods in nonlinear dynamics such as, for example, the Krylov-Bogoliubov averaging method and the KAM theory are commonly used to improve perturbation theory results in the regime of small oscillations. But for a series of problems in nonlinear dynamics, in particular, for the Higgs...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics